Nevada, 2006Heavy Snow in Nevada, December 16 to 17, 2006
December 16 to 17, 2006 · NWS VEF · 1 event in 1 county or zone
The same low pressure system which produced strong winds in the Sierra two days earlier produced a band of heavy snow in Lincoln County Nevada.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same low pressure system which produced strong winds in the Sierra two days earlier produced a band of heavy snow in Lincoln County Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 16, 8:50 PM PST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 16, 8:50 PM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
850 PM PST SAT DEC 16 2006
.SYNOPSIS...A COLD STORM SYSTEM WILL AFFECT MUCH OF THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN THROUGH EARLY NEXT WEEK. THIS STORM
WILL BRING COLDER TEMPERATURES...LOCALLY WINDY CONDITIONS...AND
CHANCES FOR RAIN AND SNOW. LIGHT SNOW SHOWERS MAY FALL IN SOME OF
THE DESERT AREAS. THE STORM WILL MOVE AWAY BY THE MIDDLE OF NEXT
WEEK...HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL.
&&
.UPDATE...TROUGH AXIS ALONG THE CALIFORNIA COAST AT 00Z SUNDAY TO
SLOWLY TRANSITION EAST OVERNIGHT WITH BOTH 00Z NAM/GFS SHOWING
CLOSED LOW OVER SOUTH CENTRAL NEVADA BY 12Z SUNDAY. BOTH MODELS
SHOWING MAIN PRECIPITATION BAND TO BE OVER CENTRAL NYE AND LINCOLN
COUNTY THROUGH 12Z WHICH LINES UP WELL WITH WEAK FRONTOGENESIS
...OMEGA AND LENDS ITSELF TO KEEPING THE SNOW ADVISORY OUT FOR THIS
AREA. SPORADIC SHOWERS AROUND THE REST OF THE CWA TO CONTINUE WITH
ISOLATED THUNDERSTORMS NOT OUT OF THE QUESTION AS WEAK INSTABILITY
MOVES ACROSS THE AREA WITH CAA. REPORTS OF LIGHT SNOW IN THE YUCCA
VALLEY AREA...AROUND 2K FEET AND DESERT ROCK AT AROUND 3K FEET SHOWS
THAT LIGHT SNOW POSSIBLE IN HIGHER DESERT VALLEYS LOOKS GOOD. WIND
ADVISORY FOR SAN BERNARDINO AND MOHAVE COUNTY WILL EXPIRE AT 10 PM
PST. MAY NEED TO EXTEND ACROSS SAN BERNARDINO COUNTY AS 11MB
GRADIENT BETWEEN THE COAST AND KLAS. OVERALL CURRENT FORECAST IS
PRETTY MUCH ON TRACK IN THE SHORT TERM. WILL BE UPDATING
STATEMENTS/ZONES LATER AND WILL ADJUST FIRST TERM TO MATCH CURRENT
AND REMAINDER OF THE NIGHT CONDITIONS.
.AVIATION...ISOLATED RAIN AND SNOW SHOWERS ACROSS THE ROUTES THROUGH
THE NIGHT LOCALLY LOWERING CIGS BELOW 4000 FEET AND VSBY BELOW
5SM...ALTHOUGH PRIMARY CONDITIONS TO REMAIN ABOVE 6000 FEET. GUSTY
SURFACE WINDS EXPECTED THROUGH 10Z ACROSS DAGGETT CORRIDOR.
CONDITIONS IMPROVING AFTER 14Z ALL ROUTES...BUT ISOLATED SHOWERS TO
CONTINUE...MAINLY PEACH SPRINGS AND MORMON MESA ROUTES AND SOUTHERN
NEVADA MOUNTAINS THROUGH 00Z MON. TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PREV DISCUSSION...310 PM PST SHORT TERM...COLD UPPER TROUGH MOVING
THROUGH CALIFORNIA THIS AFTERNOON WILL MOVE INTO NEVADA TONIGHT AS
IT CLOSES OFF AND IS THEN FORECAST TO SAG SLOWLY SOUTH INTO
SOUTHEAST CALIFORNIA AND FAR SOUTHERN NEVADA SUNDAY NIGHT. UNSETTLED
AND COOL WEATHER EXPECTED THROUGH SUNDAY NIGHT. STRONG SOUTHWEST
WINDS ALOFT OUT AHEAD OF THE SYSTEM THIS AFTERNOON AND TONIGHT NOT
SURFACING IN MANY VALLEY LOCATIONS. HOWEVER SOME OBSERVATIONS FROM
THE WESTERN SAN BERNARDINO COUNTY AND SOUTHERN MOHAVE COUNTY
INDICATE SOME WINDY CONDITIONS THERE. REPORTS FROM TWENTY NINE PALMS
AND YUCCA VALLEY OF BLOWING DUST AND DEBRIS. WIND SPEEDS STILL UNDER
ADVISORY CRITERIA BUT WILL CONTINUE WIND ADVISORY AS SURFACE
PRESSURES STILL FORECAST TO FALL OVER NORTHERN MOHAVE COUNTY WITH
STRONG 850 AND 700 MB WINDS PROGGED THROUGH THIS EVENING. MEANWHILE
A NICE BAND OF LOW LEVEL CONVERGENCE COMBINED WITH FAIRLY STEEP
LAPSE RATES AND DEEP MOISTURE LAYER FORECAST BY GFS AND NAM ACROSS
LINCOLN AND CENTRAL NYE COUNTIES UP INTO ESMERALDA COUNTY LATE THIS
AFTERNOON THROUGH TONIGHT. MODEL QPF AMOUNTS FAIRLY IMPRESSIVE AND
WILL KEEP SNOW ADVISORY FOR LINCOLN COUNTY AND ADD CENTRAL NYE AND
ESMERALDA COUNTY TO THE ADVISORY. ELSEWHERE EXPECT SOME SHOWERS TO
DEVELOP TONIGHT BUT MUCH MORE UNCERTAINTY. WITH THE UPPER LOW OVER
THE FORECAST AREA SUNDAY...ALL ZONES WILL HAVE SOME CHANCE OF RAIN
OR SNOW SHOWERS WITH SNOW LEVELS LOWERING CLOSE TO 2500-3000 FEET.
FORCING NOT AS STRONG AS TONIGHT BUT HIGHER TERRAIN ACROSS LINCOLN
AND NORTHERN MOHAVE COUNTY LOOK TO HAVE THE BEST CHANCE OF
PRECIPITATION INCLUDING A COUPLE INCHES OF SNOW. MODELS ARE TRENDING
PRETTY DRY SUNDAY NIGHT AS THE LOW SAGS INTO SOUTHEAST CALIFORNIA.
TRENDED POPS DOWNWARD COMPARED TO SUNDAY BUT STILL LEFT AT LEAST A
BROADBRUSH 20 TO 30 PERCENT EVERYWHERE. ALTHOUGH DYNAMICS MAY BE A
BIT WEAKER...COLD POOL ALOFT WITH UPPER LOW OVERHEAD SHOULD KEEP
SOME SHOWERS GOING.
.LONG TERM...COMPLEX WEATHER SITUATION CONTINUES MONDAY AND TUESDAY
WITH STRONG COLD LOW PRESSURE OVER THE DESERT SOUTHWEST. WITH THE
LOW CENTERED OVER THE SOUTHERN CWA DURING THIS TIME FRAME...A CHANCE
OF SHOWERS WILL BE POSSIBLE OVER MUCH OF THE REGION MONDAY AND
TUESDAY NEAR AND TO THE EAST AND NORTH OF THE LOW CENTER. POP GRID
BASICALLY UNCHANGED FROM PREVIOUS FORECAST PACKAGE LEAVING THE FAR
WEST AND NORTHWEST DRY. NORTHERLY WINDS MAY ALSO BECOME AN ISSUE
MONDAY. BREEZY TO LOCALLY WINDY CONDITIONS ARE POSSIBLE AND MAY
REQUIRE A LAKE WIND ADVISORY IF MODEL FORECASTS REMAIN UNCHANGED.
AFTER TUESDAY...THE LOW QUICKLY EJECTS EAST AND THEN NORTHEAST AWAY
FROM THE AREA. THIS LEAVES A NORTHERLY FLOW ALOFT OVER THE CWA
THROUGH THE END OF THE WEEK WHICH WILL JUST REINFORCE THE COOL AIR
AND HOLD TEMPERATURES DOWN. THE LATEST 18Z GFS NOW SHOWS THE FRIDAY
SYSTEM MENTIONED BY THE PREVIOUS LONG TERM FORECASTER MOVING THRU
THE AREA FRIDAY AND BRINGING A SHOT OF PRECIP TO THE NORTH AND
EASTERN CWA. THIS MATCHES THE 12Z ECMWF MODEL SOLUTION BUT HAVE
IGNORED FOR NOW TO SEE IF THIS SOLUTION BECOMES CONSISTENT. EXPECT
TEMPERATURES TO REMAIN BELOW NORMAL THROUGH WEDNESDAY WITH SOME
WARMING TO NEAR NORMAL THURSDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...SNOW ADVISORY UNTIL 4 AM PST SUNDAY ZONES 14 AND 15.
.AZ...WIND ADVISORY UNTIL 11 PM MST ZONE 3.
.CA...WIND ADVISORY UNTIL 10 PM PST ZONES 523 AND 525.
JENSEN/HARRISON/SALMEN
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 16, 10:38 AM PST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1038 AM PST SAT DEC 16 2006
AZZ001>003-036-CAZ519>527-NVZ014>022-170945-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1038 AM PST SAT DEC 16 2006 /1138 AM MST SAT DEC 16 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A COLD LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST
TODAY AND MOVE INTO NEVADA TONIGHT. STRONG SOUTHWESTERLY WINDS ARE
EXPECTED ACROSS THE PORTIONS OF THE MOJAVE DESERT THIS AFTERNOON
AND THIS EVENING. MEANWHILE RAIN AND SNOW SHOWERS WILL DEVELOP
THIS AFTERNOON AND CONTINUE TONIGHT ACROSS THE SOUTHERN GREAT
BASIN. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR
WESTERN PORTIONS OF SAN BERNARDINO COUNTY AND FOR THE SOUTHERN
MOJAVE COUNTY DESERTS. A SNOW ADVISORY IS IN EFFECT FOR LINCOLN
COUNTY LATE THIS AFTERNOON THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE COLD LOW PRESSURE SYSTEM WILL LINGER OVER THE AREA INTO
TUESDAY CREATING A CHANCE OF RAIN AND SNOW SHOWERS AND COOL
CONDITIONS. SNOW LEVELS WILL LOWER TO BETWEEN 2000 AND 3000 FEET
BY SUNDAY AFTERNOON. HIGH PRESSURE WILL BRING A DRYING AND WARMING
TREND FOR THE MID TO LATE PART OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER THIS WEEKEND
ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Lincoln County Except the Sheep Range
- When
- December 16, 11:00 PM PST to December 17, 4:00 PM PST
- Where
- Lincoln County Except the Sheep Range forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.643, -114.877 (the zone’s center; the record gives no point)
Storm total of 13 inches in Pioche.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, December 16, 20061 death · 1 injured · 1 event
- Winter Weather in Colorado, December 16 to 17, 200610 events
- Heavy Snow in Utah, December 16 to 17, 20066 events
- Heavy Snow and Winter Weather in Utah, December 16 to 17, 20062 events
- Heavy Snow in Wyoming, December 16 to 17, 20062 events
- Heavy Snow in California, December 16, 20062 events
- Tornado in Oregon, December 16, 2006F0 · 1 event
- Heavy Snow in California, December 16 to 17, 20061 event
- Heavy Snow in Nevada, December 16 to 17, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4763.